# SDR AALA20020589

- Difficulty date: May 6, 2002
- Submitted: July 19, 2002
- Operation: Air carrier
- Aircraft: N448AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49474
- Engine: Pwa JT8D217C
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: O-Ring
- Condition: Leaking
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

JFK - FLT 705 - EN ROUTE LGA-DFW - ON LIFTOFF SMOKE OBSERVED, SMELL IN CABIN AND STRONG SMELL IN COCKPIT.  DISSIPATED AT 9,000-10,000 FEET (2-3 MINUTES).  LANDED JFK WITHOUT INCIDENT.  REPLACED O-RING ON MAGNETIC CHIP DETECTOR AND CHECK VALVE.  ACCOMPLISHED ENGINE RUN.  NO LEAKS FOUND.  CLEANED OIL FROM INLET DOOR ACTUATOR AREA AND INLET AREA BEFORE PACK BURN.  REPLACED BOTH COALESCER BAGS PER MM.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
